Prep for USMLEPrep for USMLE
         Forum      |     Resources New Posts   |   Register   |   Login





 Q'  



Post Reply  
  • 0/5
  • 1
  • 2
  • 3
  • 4
  • 5


Author9 Posts
  #1

The extracellular potassium of a hyperkalemic patient can be decreased by administering which of the following substances?



A. Atropine
B. Epinephrine
C. Glucagon
D. Lactic acid
E. Isotonic saline

Iam sorry i posted it here in physio :oops:




  #2

B..


  #3

smiling face


  #4

Could someone explain the basis as to how epinephrine decreases K+ levels?From what I know epinephrine increases glucagon and decreases insulin levels therefore worsening the K+ levels.


  #5

Hi asmi,
Can you give explanation for the answer?
I think the answer is D.


  #6

I think lactic acid can worsen the extracellular hyperkalaemia because more H+ will enter the cell in exchange for K+


  #7

Raising the H+ levels by lactic acid infusion will cause K+ to move into the cells


  #8

Sorry guys for the confusion.......checked out and the answer is epinephrine causes hypokalemia ...I still am not clear about the mechanism


  #9

Epi causes initial rise in K+, then prolonged fall.
Rise, cause liver releases K+, then ffall cause of efffect of beta-2 receptors on muscles, that increse uptake K+ in to muscle cell. Hope this suffies.





Bookmark and Share



This thread is closed, so you cannot post a reply.



Login or Register to post messages








show Similar forum topics

flu's / amide's / pyr's / clo's / phe's ...
I will gave my exam tommorow'''''my score 91\225
what does '' your application is on hold mean''?
show Related resources

Digitaldoc's blog - USMLEtoMD
Pharmacology: Lippincott's Illustrated Reviews
Biochemistry: Lippincott's Illustrated Reviews








Advertise | Support | Premium | Contact